Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 53, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 26, 2009, 1:37 PM CDT for 4 counties in Oklahoma. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2009, 1:37 PM CDT (18:37 UTC)
- Expired
- Mar 26, 2009, 2:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Mayes County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 10 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 1:41 PM CDT | HAIL 0.75 | Leonard, OK | DIMES AND PENNY HAIL |
| Mar 26, 1:42 PM CDT | HAIL 1 | 3 N Stonebluff, OK | 161ST AND 207TH EAST AVE. HAIL COVERING GROUND |
| Mar 26, 1:45 PM CDT | HAIL 1.75 | Stonebluff, OK | RELAYED BY MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 261837
SVRTSA
OKC097-131-143-145-261915-
/O.NEW.KTSA.SV.W.0053.090326T1837Z-090326T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
137 PM CDT THU MAR 26 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MAYES COUNTY IN NORTHEAST OKLAHOMA
SOUTHEASTERN ROGERS COUNTY IN NORTHEAST OKLAHOMA
TULSA COUNTY IN NORTHEAST OKLAHOMA
WESTERN WAGONER COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 215 PM CDT
* AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR STONEBLUFF...MOVING NORTHEAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STONEBLUFF...
BROKEN ARROW...COWETA...ONETA...INOLA...CHOUTEAU AND PRYOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3625 9512 3586 9568 3586 9585 3591 9596
3643 9533
TIME...MOT...LOC 1837Z 227DEG 41KT 3591 9580
$$1 follow-up statement
000
WWUS54 KTSA 261858
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
158 PM CDT THU MAR 26 2009
OKC097-131-143-145-261915-
/O.CON.KTSA.SV.W.0053.000000T0000Z-090326T1915Z/
WAGONER OK-ROGERS OK-TULSA OK-MAYES OK-
158 PM CDT THU MAR 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR WESTERN MAYES...TULSA...SOUTHEASTERN ROGERS AND WESTERN WAGONER
COUNTIES...
AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR COWETA...
MOVING NORTHEAST AT 40 MPH. THIS STORM HAS A HISTORY OF PRODUCING
HAIL TO THE SIZE OF GOLFBALLS NEAR STONEBLUFF.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...INOLA...
CHOUTEAU...MAZIE AND PRYOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING LARGE HAIL.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3625 9512 3586 9568 3586 9585 3591 9596
3643 9533
TIME...MOT...LOC 1858Z 226DEG 37KT 3601 9563
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:38 PM CDT, 59 minutes earlier.
Area forecast discussion, Mar 26, 12:38 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1238 PM CDT THU MAR 26 2009
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CAUSE INTERMITTENT
MVFR TO BRIEFLY LIFR CONDITIONS THROUGH THE FORECAST PERIOD.
VFR CONDITIONS WILL BECOME MVFR DUE TO CEILINGS AFTER 00Z.
&&
.PREV DISCUSSION... /ISSUED 1126 AM CDT THU MAR 26 2009/
DISCUSSION...
ONLY MINOR CHANGES TO SKY AND TEMPERATURES FOR THIS AFTERNOON. ALSO
CHANGED WORDING SLIGHTLY. WILL EXPAND WINTER STORM WATCH SLIGHTLY
TO THE SOUTH AND EAST.
HAVE BEEN MAKING SLIGHT CHANGES IN TEMPERATURES AND NOTICED IT HAS
DRAMATIC EFFECTS ON PRECIPITATION TYPE AND ACCUMULATION AMOUNTS.
A DIFFERENCE OF LESS THAN TWO DEGREES FAHRENHEIT CHANGES PRECIPITATION
TYPE OVER NEARLY THE ENTIRE FORECAST AREA. THIS MAKES FOR A
VERY DIFFICULT FORECAST. HAVE ONLY SEEN THE NAM AND A SMALL PART OF
THE 12Z GFS AND RUN TO RUN DIFFERENCES IN TRACK OF THE UPPER LOW
STILL MAKING FOR A LOW CONFIDENCE IN EXACTLY WHERE AND HOW MUCH
SNOW ACCUMULATIONS MAY OCCUR. BEST CHANCES OF HEAVY SNOW...4 INCHES
OR MORE...REMAIN WHERE THE PREVIOUS WATCH WAS PLACED. GFS IS SHOWING
A SLIGHTLY FURTHER SOUTH AND SLOWER TRACK TOWARD THE 00Z ECMWF AND
WITH ECMWF BETTER CONSISTENCY...BELIEVE THAT IS STILL THE BEST
CHOICE OF MODEL DATA TO USE. WITH THAT IN MIND...BELIEVE THE
EXPANSION OF THE WATCH TO THE SOUTH AND EAST IS JUSTIFIED EVEN
THOUGH THERE WILL BE LESS ACCUMULATION IN THESE AREAS. THE THREAT
OF NOT INCLUDING THESE COUNTIES IS HARD TO IGNORE.
STILL EXPECT TO SEE SOME CHANGES IN FORECAST AS LATER DATA BECOMES
AVAILABLE. SNOW ADVISORY CRITERIA MAY BE MORE LIKELY IN THE
EXPANDED AREA OF THE WATCH BUT...IF EVEN SLIGHTLY COOLER SURFACE
TEMPERATURES CAN BE REALIZED THEN ACCUMULATIONS OF THE 4 INCH COULD
BECOME MET ON GRASSY AND ELEVATED SURFACES.
CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUE TO INCREASE THIS
AFTERNOON AND TONIGHT. SOME THUNDERSTORMS COULD BE STRONG TO SEVERE
WITH HAIL BEING THE MOST LIKELY THREAT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WATCH FROM 1 AM SATURDAY TO 7 PM SATURDAY FOR
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ067.
AR...WINTER STORM WATCH FROM 1 AM SATURDAY TO 7 PM SATURDAY FOR
ARZ001.
&&
SHORT TERM...15
LONG TERM....10
AVIATION...15Hazardous weather outlook, Mar 26, 1:21 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 121 PM CDT THU MAR 26 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 120 PM CDT THU MAR 26 2009 ...POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AND WINTER STORM WATCH FOR HEAVY SNOW FOR PORTION OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS FOR FRIDAY NIGHT AND SATURDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS EVENING. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS . ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... COMBINATION OF NORTHWARD MOVING WARM FRONT AND COOLING ALOFT WILL CAUSE SHOWERS AND THUNDERSTORMS TO BECOME INCREASING NUMEROUS THIS AFTERNOON AND TONIGHT. WHILE MAINLY ELEVATED THUNDERSTORMS WITH A LARGE HAIL THREAT IS MOST LIKELY THIS AFTERNOON...SURFACE BASED STORMS ARE POSSIBLE TONIGHT AS THE SURFACE WARM FRONT MAKES ITS WAY NORTH INTO SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. WHILE TORNADOES ARE NOT LIKELY...AN ISOLATED TORNADO CAN NOT BE RULED OUT. SOME THUNDERSTORMS WILL CAUSE BRIEF HEAVY RAIN OF ONE TO TWO INCHES IN LESS THAN AN HOUR WHICH COULD LEAD TO BRIEF FLASH FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...WINTER WEATHER POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... AN UNUSUALLY POWERFUL UPPER LEVEL LOW MOVING OUT OF THE SOUTHERN ROCKIES FRIDAY WILL BRING A THREAT OF SEVERE THUNDERSTORMS FRIDAY...AND SNOW FRIDAY NIGHT INTO SATURDAY. THE MOST LIKELY AREA FOR HEAVY SNOW WILL BE ALONG AND NORTH OF HIGHWAY 412 IN EASTERN OKLAHOMA WHERE ACCUMULATIONS OF 4 INCHES OR MORE CAN BE EXPECTED WITH 8 TO 12 INCHES POSSIBLE NEAR THE KANSAS BORDER. SNOW WILL GRADUALLY END FROM THE WEST ON SATURDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 26, 1:01 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
101 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM HAIL SLICK 35.78N 96.27W
03/26/2009 E0.75 INCH CREEK OK PUBLIC
&&
JDSLocal storm report, Mar 26, 1:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
112 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM HAIL 2 SSE SLICK 35.75N 96.25W
03/26/2009 E1.25 INCH CREEK OK PUBLIC
&&
JDSLocal storm report, Mar 26, 1:22 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
122 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL PRESTON 35.71N 95.99W
03/26/2009 E0.75 INCH OKMULGEE OK POST OFFICE
&&
JDSLocal storm report, Mar 26, 1:32 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
132 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HAIL 11 SW HECTORVILLE 35.73N 96.06W
03/26/2009 E1.00 INCH OKMULGEE OK LAW ENFORCEMENT
6 WEST HIGHWAY 75 AND 241ST
0110 PM HAIL 4 E BEGGS 35.74N 96.00W
03/26/2009 E0.88 INCH OKMULGEE OK LAW ENFORCEMENT
0125 PM HAIL HECTORVILLE 35.84N 95.93W
03/26/2009 E1.00 INCH OKMULGEE OK FIRE DEPT/RESCUE
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:49 AM CDT | Winter Storm Watch | TSA | Craig, Creek, Delaware, Mayes, Nowata, Ottawa and 5 more | 36 hr |
| Mar 26, 12:40 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 50 min |
| Mar 26, 12:57 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee, Tulsa, Wagoner | 48 min |
| Mar 26, 1:01 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 19 min |
| Mar 26, 2:14 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 34 min |
| Mar 26, 3:01 PM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| Mar 26, 3:32 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 43 min |
| Mar 26, 4:15 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 45 min |
| Mar 26, 5:00 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 30 min |
| Mar 26, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.